Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Started jogging. Noticed swelling and pain on lower leg. Taking vitamin b12 and vitamin d. Any thoughts?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
dear sir , i am 43 yrs old, as i started to go for jogging , my lower leg ,especially anckle and surrounding area got swollen and pain, so i went to ortho spl , he wrote me some test , there he found defeciency of vitamin b12 and vitamin d. then he percribed vitamin d inj. once in a week and methycobal inj twice in a week for 6 week.
now i want to ask how many time will take to recover me and side effects of these medicines
Posted Sun, 24 Mar 2013 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 2 hours later
Thanks for posting your query.

I have gone through the reports attached with the query.
You are suffering from vit D and vit B12 deficiency and your symptoms seems to be related to this one.

Your doctor had correctly prescribe the injections. These are taken for 3-6 weeks to correct the deficiency.After that for maintaince of these level you have to take good sunlight exposure and diet XXXXXXX in vit B12.It will take 6-8 weeks to recover .

Methylcobalamine and vit D are vitamin and so except for local injection site effects ,like swelling or pain,there is not much side effect if taken in appropriate doses under supervision of treating doctor.

Hope this will help you. Please do write back if you have any additional concerns.

Wishing you good health...

Dr Saurabh Gupta.
Orthopaedic Surgeon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor